Q. I been on Tysabri for a year with worsening symptoms but still my Neuro wants me to be on it for another year. I asked why and he said it is best for my type of MS. Does it take that long to see improvement?
A. My response is somewhat complicated but bare with me for a second and I think you will understand. First, Tysabri may not improve your symptoms, even if it is totally controlling your MS. The reason is that symptoms are complex and mostly caused by prior injury in your brain and spinal cord. Since none of the treatments repair your nervous system, it is sometimes unreasonable to expect an improvement in symptoms.
Now you also mention that your symptoms are getting worse while on Tysabri. Worsening symptoms can be related to your MS getting worse or can be totally unrelated. It is up to your MS specialist to figure this out for you. I suspect your MS specialist has not observed any changes on your examination or your MRI scan since you started Tysabri and this is why he or she is recommending your continue treatment. However, it will also be important for your doctor to address and treat the symptoms that are bothering you.
Why not ask for a visit to only discuss what is causing these symptoms and how to treat them. Do not bring up any other issues or concerns during this visit so that the problem gets addressed adequately.
Hope this helps.
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.